Alert archive / Florida / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 29, 2015, 5:09 AM EDT for Leon County, Wakulla County, Florida. It took effect at Mar 29, 2015, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2015, 5:09 AM EDT (09:09 UTC)
- In effect from
- Mar 29, 2015, 1:00 PM EDT
- Expired
- Mar 29, 2015, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS82 KTAE 290909 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 509 AM EDT SUN MAR 29 2015 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LEON AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND EXPECTED ERC VALUES OF 37 OR GREATER... .DESPITE THE COOL AFTERNOON TEMPERATURES...THE AIR MASS WAS INDEED DRY ENOUGH TO VERIFY THE RED FLAG WARNING FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND ON SATURDAY. FOR TODAY...WITH FORECAST ERCS OF 37 FOR BOTH LEON AND WAKULLA COUNTIES...AND 4 TO 5 HOUR DURATIONS OF SUB 28 PERCENT RH...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING. BY MONDAY AND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK...LOW LEVEL MOISTURE AND RAIN CHANCES WILL BE GRADUALLY ON THE INCREASE. FLZ017-027-127-291715- /O.UPG.KTAE.FW.A.0005.150329T1700Z-150329T2200Z/ /O.NEW.KTAE.FW.W.0009.150329T1700Z-150329T2300Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 509 AM EDT SUN MAR 29 2015 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * AFFECTED AREA...LEON AND WAKULLA COUNTIES. * WIND...NORTHEAST AROUND 5 MPH SHIFTING TO THE SOUTH IN THE AFTERNOON. * HUMIDITY...MINIMUM OF 23 PERCENT. * THUNDERSTORMS...NONE. * ERC...AROUND 37. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 17-GOULD
1 follow-up statement
609 WWUS82 KTAE 291854 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 PM EDT SUN MAR 29 2015 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LEON AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND FORECAST ERC VALUES OF 37 OR GREATER... .DESPITE THE COOL AFTERNOON TEMPERATURES...THE AIR MASS IS CLEARLY DRY ENOUGH TO VERIFY THE RED FLAG WARNING FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND TODAY. WITH FORECAST ERC VALUES OF 37 FOR BOTH LEON AND WAKULLA COUNTIES...AND VERY LONG DURATIONS OF SUB 28 PERCENT RH...A RED FLAG WARNING IS IN EFFECT. BY MONDAY AND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK...LOW LEVEL MOISTURE AND RAIN CHANCES WILL BE GRADUALLY ON THE INCREASE. FLZ017-027-127-292300- /O.CON.KTAE.FW.W.0009.000000T0000Z-150329T2300Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 254 PM EDT SUN MAR 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WIND...NORTHEAST AROUND 5 MPH SHIFTING TO THE SOUTHEAST IN THE AFTERNOON. * HUMIDITY...MINIMUM OF 23 PERCENT. * ERC...AROUND 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 3:41 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 29, 3:41 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 AM EDT SUN MAR 29 2015
.NEAR TERM [THROUGH TODAY]...
AFTER A RATHER CHILLY START ACROSS THE REGION THIS MORNING WITH LOWS
RANGING FROM THE MIDDLE TO UPPER 30S TO THE LOWER 40S (WITH SOME
PATCHY FROST POSSIBLE ALONG THE SUWANNEE VALLEY), TEMPS WILL RECOVER
TO HIGHS IN THE MIDDLE TO UPPER 60S BY THE END OF THE DAY TODAY
WHICH IS STILL ABOUT 10 DEGREES BELOW CLIMO. SKIES SHOULD BE MOSTLY
SUNNY WITH JUST SOME PASSING MID AND UPPER LEVEL CLOUDINESS FROM
TIME TO TIME.
.SHORT TERM [TONIGHT THROUGH TUESDAY]...
A COLD FRONT ASSOCIATED WITH A LOW IN THE GREAT LAKES WILL PASS
THROUGH ON MONDAY AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS.
POPS WILL BE HIGHEST IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.
A 20 TO 30 PERCENT CHANCE OF RAIN WILL LINGER ON TUESDAY. LOWS
TONIGHT WILL STILL BE BELOW AVERAGE RANGING FROM THE LOW 40S TO
LOW 50S EAST TO WEST. HIGH TEMPERATURES WILL BEGIN TO MODERATE
WITH UPPER 70S EXPECTED MONDAY AND TUESDAY.
.LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]...
A RIDGE IN THE SOUTHEAST WILL BEGIN TO BUILD IN THE LONG TERM
PERIOD. HOWEVER...MOISTURE FROM THE FRONT ON MONDY WILL LINGER
WITH A SLIGHT CHANCE OF RAIN FOR MOST OF THE WORK WEEK.
TEMPERATURES WILL RETURN TO SEASONAL AVERAGES WITH LOWS NEAR 60
AND HIGHS IN THE UPPER 70S AND LOW 80S.
&&
.AVIATION...
[THROUGH 06Z MONDAY] VFR CONDITIONS WILL PREVAIL AT ALL OF THE
TERMINALS THROUGH THE ENTIRE FCST, WITH ONLY SOME PERIODS OF MID
LEVEL CIGS MAINLY AT DHN AND ABY DURING THE OVERNIGHT HOURS.
SIGNIFICANTLY LIGHTER WINDS WILL ALSO BE IN THE FCST THAN DURING
THE PAST 2 DAYS. FOR TONIGHT INTO EARLY MONDAY MORNING, SKIES WILL
BE MOSTLY CLEAR WITH CALM TO NEAR CALM WINDS.
&&
.MARINE...
EAST WINDS 10 TO 15 KNOTS WILL VEER STARTING ON MONDAY.
A COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS MONDAY
THROUGH TUESDAY NIGHT. WINDS SHOULD STAY 15 KNOTS OR LESS AND SEAS
WILL REMAIN 2 FEET OR LESS FOR THE PERIOD.
&&
.FIRE WEATHER...
DESPITE THE COOL AFTERNOON TEMPERATURES, THE AIR MASS WAS INDEED DRY
ENOUGH TO VERIFY THE RED FLAG WARNING FOR WAKULLA COUNTY IN THE
FLORIDA BIG BEND ON SATURDAY. FOR TODAY, WITH FORECAST ERCS OF 37
FOR BOTH LEON AND WAKULLA COUNTIES, AND 4-5 HOUR DURATIONS OF SUB 28
PERCENT RH, HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING. BY MONDAY AND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK, LOW
LEVEL MOISTURE AND RAIN CHANCES WILL BE GRADUALLY ON THE INCREASE.
&&
.HYDROLOGY...
RAIN TOTALS WITH THE EARLY WEEK SYSTEM WILL BE LESS THAN AN INCH.
WITH RIVERS BELOW FLOOD STAGE, THERE ARE NO FLOODING CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 67 44 78 58 80 / 0 10 20 20 30
PANAMA CITY 65 56 74 63 75 / 0 10 20 20 30
DOTHAN 65 50 78 57 78 / 0 10 40 20 30
ALBANY 64 46 77 54 77 / 0 10 40 20 30
VALDOSTA 65 42 76 54 78 / 0 10 20 20 30
CROSS CITY 68 40 76 56 81 / 0 0 10 20 20
APALACHICOLA 65 54 75 64 77 / 0 0 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR COASTAL WAKULLA-INLAND WAKULLA-LEON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...GOULD
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...GOULD
MARINE...WESTON
FIRE WEATHER...GOULD
HYDROLOGY...WESTONNearby
Red Flag Warnings in Florida, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.